Can I be on doxycycline and/or use Retin A while being treated by the Aramis Laser and the Gentle Waves Photomodulation or are there scarring or other concerns? I am currently trying the Aramis to help control oil to reduce menses cycle acne flares.
Can I be on doxycycline while going through other treatments?
Doctor Answers (1)
Doxycycline and Retin-A with GentleWaves and Aramis laser.
Short answer: Yes.
Better answer: Ask your Dermatologist.
Best advice: The doxycycline and Retin-A are both much more effective than either the GentleWaves LED photomodulation OR the Aramis non-ablative laser treatments.
The latter two treatments are not harmful, have been FDA-cleared as safe, but the claims of effectiveness need to be carefully evaluated. The situation is that since none of these is harmful, and you are having a total of four different simultaneous modes of treatment, it is impossible to determine which, if any, of these treatments is truly the most effective and which are wasting your money and time. "They are additive" is the (unproven) theory. Perhaps it's my Mathematics and Physics background--I was a scientist and a natural cynic before I became a physician, surgeon, (and laser instructor over the past two decades).
Here's the deal: there are well-trained board-certified physicians who really believe these modalities work, particularly if they are combined with other non-harmful, possibly helpful, things. But, in my humble opinion, the medications alone will yield just as good a result as with the Aramis and GentleWaves. I'm not saying the latter two treatments "Don't work," I'm just saying the degree of improvement is generally so minimal that you can't even tell the Before from the After photos, and if you can, you wonder why your results aren't as good.
Just one point of view! Caveat emptor!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.